Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 438, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2003, 2:55 PM CDT for Adams County, Mississippi; Concordia Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2003, 2:55 PM CDT (19:55 UTC)
- Expired
- Jun 3, 2003, 3:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Concordia Parish, LA, Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1238 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
420 WUUS54 KJAN 031955 SVRJAN LAC029-MSC001-032025- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT TUE JUN 3 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCORDIA PARISH IN NORTHEAST LOUISIANA ADAMS COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 325 PM CDT * AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF BLACK HAWK...OR ABOUT 15 MILES NORTHEAST OF BORDELONVILLE...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR BLACK HAWK AT 325 PM CDT HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM ALONG WITH HEAVY DOWNPOURS. LAT...LON 3139 9172 3128 9189 3105 9173 3120 9150 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 10:45 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 3, 10:45 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1045 AM CDT TUE JUN 3 2003
LATEST SATELLITE IMAGERY SHOWS THE UPPER LEVEL TROUGH DRAPED ACROSS
CENTRAL MISSISSIPPI ALONG A LINE THAT EXTENDS FROM MACON SOUTHWEST
TO BROOKHAVEN. THE SURFACE FRONTAL BOUNDARY EXTENDS ROUGHLY FROM
MERIDIAN SOUTHWEST TO MONTICELLO. NEITHER THE GFS OR THE ETA MODEL
APPEAR TO BE HANDLING THE SOUTHEASTWARD PROGRESSION OF THIS SYSTEM
PARTICULARLY WELL. BOTH MODELS PROJECTED THAT THE SYSTEM WOULD STALL
FURTHER NORTH THAN IT HAS. BASED ON THE DISCREPANCY BETWEEN MODEL
AND REAL TIME DATA...ADJUSTED THE FRONTS POSITION...AND
CORRESPONDING PRECIPITATION...SLIGHTLY MORE TOWARDS THE SOUTHEAST
THAN WHAT THE MODELS INDICATED FOR TODAY. ZONE FORECAST HAS BEEN
UPDATED TO REFLECT THIS. HENRY
PRELIMINARY NUMBERS:
JAN EB 084/066 085/061 086 22420
BTTEE 071/086 070/087 068/089 068/087 070 00055550000
MEI TB 083/065 085/061 086 22620
BTTBB 071/087 070/087 068/089 068/088 068 00055550000
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.Hazardous weather outlook, Jun 3, 10:57 AM CDT, 3 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 041557- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CDT TUE JUN 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... GENERAL THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI TUESDAY. A SLOW MOVING COLD FRONT APPROACHING THE ARKLAMISS TUESDAY MORNING WILL MAKE ONLY GRADUAL PROGRESS INTO CENTRAL MISSISSIPPI BY LATE AFTERNOON. THE AIR MASS ALONG AND AHEAD OF THE FRONT WILL CONTINUE TO BE UNSTABLE...ESPECIALLY DURING THE AFTERNOON HOURS. SCATTERED THUNDERSTORMS WILL BE MOST LIKELY SOUTH OF INTERSTATE 20 WHILE ACTIVITY ELSEWHERE IN THE AREA SHOULD BE MORE ISOLATED IN NATURE. DURING THE EVENING...REMAINING SHOWERS AND THUNDERSTORMS SHOULD BE CONFINED TO SOUTHEAST MISSISSIPPI AND THESE ARE EXPECTED TO DIMINISH OVERNIGHT. ALTHOUGH RELATIVELY HIGH LEVELS OF MOISTURE AND ATMOSPHERIC INSTABILITY WILL PERSIST IN THE LOWER MISSISSIPPI VALLEY TUESDAY...WIND FIELDS ALOFT AND SURFACE TEMPERATURES WILL BE LOWER THAN THOSE EXPERIENCED MONDAY. THEREFORE...STORMS ACROSS THE AREA ARE NOT EXPECTED TO BECOME SEVERE...BUT STILL COULD BE CAPABLE OF BRIEF GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS. ...FLOODING... MOISTURE LEVELS TUESDAY ARE EXPECTED TO REMAIN PARTICULARLY HIGH ACROSS SOUTHEAST MISSISSIPPI. STORMS FORMING IN THIS AREA WILL HAVE AN ENHANCED POTENTIAL FOR PRODUCING HEAVY DOWNPOURS...AND RAINFALL AMOUNTS WITH SOME STORMS COULD EXCEED ONE INCH. ALTHOUGH WIDESPREAD OR MAJOR FLOODING IS NOT ANTICIPATED...PONDING OF WATER UPON ROADWAYS AND OTHER LOW LYING AREAS IS POSSIBLE IN SOUTHEAST MISSISSIPPI THROUGH TUESDAY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ...DAYS TWO AND THREE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND PORTIONS OF NORTHWEST MISSISSIPPI LATE THURSDAY INTO FRIDAY MORNING. A WEAK FRONTAL BOUNDARY WILL REMAIN BASICALLY STALLED NEAR THE GULF COAST WEDNESDAY AND THURSDAY. THERE IS A SLIGHT CHANCE THE BOUNDARY COULD BEGIN PUSHING BACK NORTH INTO THE LOWER MISSISSIPPI VALLEY AS A WARM FRONT AS EARLY AS THURSDAY AFTERNOON. IF THIS OCCURS THEN MID-LEVEL ENERGY FORECAST TO BE MOVING THROUGH THE SOUTHERN PLAINS BY THIS TIME COULD TRIGGER THUNDERSTORMS ALONG THE BOUNDARY...AS FAR EAST AS THE DELTA AREAS OF NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. ATMOSPHERIC WIND FIELDS SHOULD BE SUFFICIENT TO BRING ANY THUNDERSTORMS IN THIS AREA LATE THURSDAY AND FRIDAY MORNING TO SEVERE LIMITS. ...DAYS FOUR THROUGH SEVEN... ANOTHER WEAK COLD FRONT SHOULD MOVE INTO THE LOWER MISSISSIPPI VALLEY LATE FRIDAY AND INTO SATURDAY. THE ATMOSPHERE ACROSS THE AREA SHOULD BE MOIST AND UNSTABLE BY THIS TIME...BUT WIND FIELDS ARE EXPECTED TO BE RELATIVELY WEAK...AS WELL AS THE UPPER LEVEL DISTURBANCE ACCOMPANYING THE FRONT. THEREFORE...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED FRIDAY AFTERNOON AND INTO SATURDAY ALTHOUGH ISOLATED STORMS ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI DURING THIS TIME FRAME COULD BE LOCALLY STRONG. A STRONGER SYSTEM LOOKS TO AFFECT THE AREA LATER IN THE WEEKEND WITH A MORE SUBSTANTIAL COLD FRONT NOW EXPECTED TO MOVE ACROSS THE LOWER MISSISSIPPI VALLEY MONDAY. AT THIS TIME THERE IS A MUCH GREATER POSSIBILITY THAT THE COMBINATION OF UPPER LEVEL DYNAMICS...MOISTURE...AND WIND SHEAR ASSOCIATED WITH THIS SYSTEM COULD BRING SEVERE WEATHER TO PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED FOR THE REST OF TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 3, 11:05 AM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 NE STONEWALL MS WIND DAMAGE
06/02/03 CLARKE LARGE LIMBS DOWN.
REPORTED BY PUBLIC.Local storm report, Jun 3, 11:24 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1124 AM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM MACON MS WIND DAMAGE
06/02/03 NOXUBEE POWERLINES DOWN. REPORTED
BY NOXUBEE COUNTY EMA.
1000 PM 1 S MACON MS WIND DAMAGE
06/02/03 NOXUBEE POWERLINES DOWN. REPORTED
BY NOXUBEE COUNTY EMA.Local storm report, Jun 3, 11:35 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 3 N MONTICELLO MS WIND DAMAGE
06/02/03 LAWRENCE NUMEROUS TREES AND
POWERLINES DOWN. REPORTED
BY LAWRENCE COUNTY EMA.Local storm report, Jun 3, 11:50 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM GRENADA MS WIND DAMAGE
06/02/03 GRENADA A FEW TREES AND
POWERLINES DOWN. REPORTED
BY GRENADA COUNTY EMA.Local storm report, Jun 3, 12:03 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1203 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM 3 E FRENCH CAMP MS WIND DAMAGE
06/02/03 CHOCTAW A FEW TREES DOWN.
REPORTED BY PUBLIC.Local storm report, Jun 3, 2:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
243 PM CDT TUE JUN 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM WESSON MS WIND DAMAGE
06/02/03 LINCOLN A FEW TREES DOWN ACROSS
ROADWAYS IN WESSON
REPORTED BY EMA
0930 PM PELLEZ MS WIND DAMAGE
06/02/03 WEBSTER POWER LINES DOWN IN
PELLEZ REPORTED BY
PUBLIC.
0830 PM PHEBA MS WIND DAMAGE
06/02/03 CLAY TREES DOWN IN PHEBA
REPORTED BY POLICE
DEPARTMENT.
0830 PM PHEBA MS WIND DAMAGE
06/02/03 CLAY ROFFING DAMAGE TO FOUR
HOMES REPORTED BY POLICE
DEPARTMENT.
0830 PM BAY SPRINGS MS WIND DAMAGE
06/02/03 JASPER TREES AND POWER LINES
DOWN ALONG COUNTY ROAD 23
6 MILES EAST OF BAY
SPRINGS REPORTED BY
POLICE DEPARTMENT.
0800 PM MOUNT OLIVE MS WIND DAMAGE
06/02/03 COVINGTON TREES DOWN...DAMAGE TO
FENCE REPORTED BY MOUNT
OLIVE POLICE DEPARTMENT.
0720 PM THOMASTOWN MS WIND DAMAGE
06/02/03 LEAKE ROOF DAMAGE TO POST
OFFICE IN THOMASTOWN
REPORTED BY EMA
0720 PM THOMASTOWN MS WIND DAMAGE
06/02/03 LEAKE WIND DAMAGE TO ROOF OF
CHURCH IN THOMASTOWN
REPORTED BY EMA.
0835 PM MS WIND DAMAGE
06/02/03 LEAKE NUMEROUS TREES DOWN
COUNTY WIDE REPORTED BY
EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 43 min |
| Jun 2, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 63 min |
| Jun 2, 7:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 58 min |
| Jun 2, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 42 min |
| Jun 2, 7:17 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 58 min |
| Jun 2, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Simpson | 14 min |
| Jun 2, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 59 min |
| Jun 2, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 58 min |
| Jun 2, 7:51 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 59 min |
| Jun 2, 7:54 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 46 min |
| Jun 2, 7:55 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Jun 2, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 59 min |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 61 min |
| Jun 2, 8:42 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 58 min |
| Jun 2, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 49 min |
| Jun 2, 9:04 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 61 min |
| Jun 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 60 min |
| Jun 2, 9:30 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 60 min |
| Jun 2, 9:44 PM CDT | Tornado Warning | JAN | Lauderdale | 31 min |
| Jun 3, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 43 min |
| Jun 3, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 20 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Severe Thunderstorm Warnings in Louisiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.